MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Catalog Number FUS-120035
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that during a ureteroscopy procedure that the access sheath was used to gain access into the ureter for dilation.The scope was then placed inside the access sheath and a piece of plastic from inside the access sheath came loose.The access sheath was removed with the plastic piece and another sheath was used to complete the procedure.No known adverse event was reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, the device history record, drawings, manufacturing instructions, quality control and specifications was performed.A visual inspection and dimensional verification was also conducted.One open package labeled rpn fus-120055, label lot number 8317527 was received.The dilator and sheath were returned unassembled.The clear lining inside the sheath was protruding out past the sheath's distal tip and had an accordion like appearance.The lining was still attached to the inner wall of the sheath near the tip.The inner lining has been scraped and pushed out the end of the sheath.There were no manufacturing anomalies observed with the dilator, lubricity of the components appeared to be sufficient.The device history record was reviewed and one non-conformance was noted for a single device with loose foreign matter.The non-conformance was reworked.A review of complaint history for this product/lot number combination revealed there are no other complaints associated with this product and lot number 8317527.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the evidence presented by the returned sample and by the customer's testimony, a procedural related event may have contributed to this failure mode.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7151714
Report Number1820334-2017-04592
Device Sequence Number918259
Product Code KOE
UDI-Device Identifier00827002191686
UDI-Public(01)00827002191686(17)201024(10)8317527
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFUS-120035
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1